MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 4 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 4 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-14-040
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Injury (2348); No Code Available (3191)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint: (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
New unity record created in order to update legacy complaint number (b)(4).Litigation papers allege pain, difficulty engaging in activities of daily living, further deteriorating of the hip joint, damage to surrounding tissues, will be required to undergo an explantation surgery which will involve significant financial expenses, pain and suffering and physical disfigurement.Doi: (b)(6) 2009 - dor: none reported (right hip).Update: 8 dec 2017: claim letter received.Claim letter alleges injury to the patient.Added complainant information.Doi: (b)(6) 2009-dor: (b)(6) 2017 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.Monitor ¿ exempt per wi-7915 - known possible complication of joint replacement surgery.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found two additional reports (wpc 4488-2008, com-123258) against the provided tri-lock sz 4 hi offset product code 101214040, lot number ck6fp1000 combination.A device history record (dhr) was reviewed and no discrepancies or anomalies were found.For this lot there was a dhr addendum.The addendum was to add ncrus-23936 which was for an undersized neck condition and to add ncrus-23671 which was for oversized thread depth condition.The disposition for both of these nonconformances was accept as is.These should not be related to the reported event.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.

Brand Name
TRI-LOCK BPS SZ 4 HI OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10455532
Report Number1818910-2020-18826
Device Sequence Number3974576
Product Code KWA
UDI-Device Identifier10603295001065
UDI-Public10603295001065
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2018
Device Model Number1012-14-040
Device Catalogue Number101214040
Device Lot NumberCK6FP1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASR ACETABULAR CUPS 58; ASR TAP SLV ADAP 12/14 -1; ASR UNI FEMORAL IMPL SIZE 51; TRI-LOCK BPS SZ 4 HI OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight129